Poisoning and overdose of tincture of hawthorn
Tincture of hawthorn is a popular drug which is used in the treatment of pain in the heart, climacteric syndrome. Also, this drug has a mild sedative, calming influence on the person. Overdose hawthorn tincture dangerous to humans, in its development deteriorates, the heart and the Central nervous system. In this article we reviewed the causes and symptoms of poisoning with this drug, as well as components of first aid and treatment during its development.
The description of the drug
Hawthorn tincture is a medicinal herbal preparation. The tincture is produced on the basis of alcohol. Sold in pharmacies without a doctor's instructions in vials of 100 ml.
Indications to reception of tincture of hawthorn:
- vegetovascular dystonia (VVD). The drug is used to relieve anxiety and normalize blood pressure;
- cardialgia (pain in the heart area). In this disease the tincture is used as a Supplement to the basic treatment;
- climacteric syndrome. Baryshnikova tincture is used for the normalization of the General condition of the woman;
- various functional disorders of the cardiovascular system.
- the presence of Allergy or individual intolerance of the drug;
- pregnancy and feeding the child breast milk;
- chronic alcoholism;
- children up to age 12 years;
- chronic liver disease, cirrhosis, hepatitis, acute and chronic liver failure;
- traumatic brain injury of varying severity.
Remember that taking a tincture of hawthorn should be only after consultation with your doctor. In large doses this drug is toxic to the human body.
The causes of poisoning
Most cases of poisoning barishnikovoy tincture develops in people suffering from chronic alcoholism. The fact that this drug comes in the form of alcoholic tincture, and its value is compared to the majority of store-bought alcoholic beverages. When you use it inside as alcohol develops acute intoxication, which can lead to coma and even death.
Remember that poisoning hawthorn develops the ingestion of more than 100 drops of the drug (about 2.5 ml). Ingesting a whole bottle can develop fatal.
Also overdose hawthorn may develop in people taking this drug as a treatment. During nervous tension, stress, person is difficult to control the amount of consumed drugs.
One of the reasons for poisoning is its combination with alcoholic beverages, narcotics, tranquilizers, sedatives and hypnotic drugs, cardiac glycosides, beta-blockers.
Symptoms of intoxication
When administered toxic doses of the tincture barishnikovoy symptoms of intoxication and overdose develop during the first hours of the spirit. The severity of the patient's condition is determined by the amount of consumed drug.
Clinical signs of overdose are listed below:
- Bradycardia – slow heartbeat. In the case of severe intoxication may develop cardiac arrest and clinical death occur.
- Nausea and subsequent vomiting. Retching can occur even when disturbed consciousness of the patient, lead to choking on your own vomit.
- Headache, dizziness.
- Quickly increasing General weakness, drowsiness.
- Hypotension – drop in blood pressure.
- Impaired consciousness to the level of deep coma.
At occurrence of the slightest signs of overdose need to call the ambulance. On the phone, describe to the dispatcher the condition poisoned and call the correct address.
While waiting for the arrival of doctors should begin to give the patient first aid. Its components are:
- Sorbents. Give to drink the victim drug from this group. It can be activated carbon, APSCO, sorbex, smectite, etc. it is best to give these medicines in liquid form, so they will act faster.
- Drink plenty of liquids. Start slowly to use poisoned person with plain water. The liquid will help reduce intoxication.
If the patient has lost consciousness, lay him on his side or back with head turned sideways. In this position reduces the risk of zahlebyvayas vomiting.
Remember that overdose hawthorn doctors do not recommend lavage of the stomach with vomiting. Gagging may aggravate the bradycardia and cause the development of arrhythmia.
Treatment barishnikovoy overdose under toxicology. There is no specific antidote. Treatment is aimed at removal of intoxication and normalization of heart rate.
It consists of:
- intravenous solutions in the form of droppers;
- atropine – a drug, which eliminates the bradycardia;
- drugs to normalize blood pressure.
In parallel with medical treatment at the hospital examined the patient and identifyelectrolyte changes and complications. Overdose hawthorn may develop acute failure of the liver and kidneys. For their identification is carried out the General analysis of blood and urine, biochemical blood analysis, ultrasound.
Tincture of hawthorn is used in medicine for the treatment of certain cardiac diseases, VSD, and for the relief of climacteric syndrome. The use of this drug as an alcoholic beverage leads to the development of acute poisoning, which is accompanied by disruption of the cardiovascular and nervous systems. If you suspect barishnikovoy intoxication should immediately call an ambulance. Treatment was provided in hospital.